MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE SIS EZ; POWERED LASER SURGICAL INSTRUMENT
Model Number 0644-019-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the fiber body broke off about 1mm from the fiber connector during use.The procedure was completed using another fiber with no patient complications.
 
Event or Problem Description
It was reported that the fiber body broke off about 1mm from the fiber connector during procedure.The procedure was completed using another fiber with no patient complications.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.Visual analysis identified a fiber body break towards the distal tip area.In addition, burn marks were identified on the break location.The fiber tip had normal degradation.During functional testing of the connector, the light was light and round.It is likely that the procedural handling of the device during use contributed to the fiber break.According to the instructions for use (ifu), the following is cautioned: inspect the fiber for kinks, punctures, fractures, or other damage.If the fiber appears damaged, do not use the device; return it to the supplier for replacement.Based on the analysis results and information available, and expected or random component failure without any design or manufacturing issue contributed to the observed fiber damage and reported event.A conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
SLIMLINE SIS EZ
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17378685
Report Number2124215-2023-38556
Device Sequence Number6183187
Product Code GEX
UDI-Device Identifier07290109145587
UDI-Public07290109145587
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0644-019-01
Device Catalogue Number0644-019-01
Device Lot Number0006011022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer09/28/2023
Initial Report FDA Received Date07/24/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown